Alert archive / Washington / Winter Weather Advisories in 2021
Winter Weather Advisory 2, NWS Spokane, WA
NWS Spokane, WA issued this winter weather advisory at Jan 3, 2021, 3:11 PM PST for 7 counties in Washington; Bonner County, Boundary County, Kootenai County, Idaho. It took effect at Jan 4, 2021, 2:00 AM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2021, 3:11 PM PST (23:11 UTC)
- In effect from
- Jan 4, 2021, 2:00 AM PST
- Expired
- Jan 4, 2021, 12:00 PM PST
- In force
- 10 hr
- Issued by
- NWS Spokane, WA
Counties Bonner County, ID, Boundary County, ID, Kootenai County, ID, Chelan County, WA, Douglas County, WA, Grant County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA
The radar
The Spokane radar (KOTX), 60 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 11.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 508 m²/s²
- 0-3 km storm-relative helicity
- 487 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
612 WWUS46 KOTX 032311 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 311 PM PST Sun Jan 3 2021 ...MORE HEAVY SNOW FOR THE MOUNTAINS...THE METHOW VALLEY...AND THE OKANOGAN HIGHLANDS MONDAY... WAZ038-041330- /O.UPG.KOTX.WS.A.0002.210104T0800Z-210105T0300Z/ /O.NEW.KOTX.WS.W.0002.210104T1000Z-210105T0300Z/ Okanogan Highlands- Including the following locations Republic, Wauconda, Chesaw Road, Highway 20 Wauconda Summit, Boulder Creek Road, and Sherman Pass 311 PM PST Sun Jan 3 2021 ...WINTER STORM WARNING IN EFFECT FROM 2 AM TO 7 PM PST MONDAY... * WHAT...Heavy snow expected. Total snow accumulations of 3 to 6 inches valleys above 2500 feet. Mountain accumulations of 6 to 10 inches. * WHERE...Republic, Wauconda, Chesaw Road, Highway 20 Wauconda Summit, Boulder Creek Road, and Sherman Pass. * WHEN...From 2 AM to 7 PM PST Monday. * IMPACTS...Motorists should plan for winter driving conditions Monday into Monday evening. * ADDITIONAL DETAILS...Snow will likely change to rain over southern portions of Ferry county early in the morning and the change to rain will spread into the valleys of central and northern portions of the Okanogan Highland during the day. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WAZ042-041330- /O.UPG.KOTX.WS.A.0002.210104T0600Z-210105T0300Z/ /O.NEW.KOTX.WS.W.0002.210104T0800Z-210105T0300Z/ East Slopes Northern Cascades- Including the following locations Mazama, Twisp, Winthrop, Stehekin, Conconully, Blewett Pass, Loup Loup Pass, Stevens Pass, Plain, and Holden Village 311 PM PST Sun Jan 3 2021 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM PST MONDAY... * WHAT...Heavy snow expected. Total snow accumulations of 6 to 9 inches in the valleys. Accumulations of 10 to 18 inches for the mountains. * WHERE...Mazama, Twisp, Winthrop, Stehekin, Conconully, Blewett Pass, Loup Loup Pass, Stevens Pass, Plain, and Holden Village. * WHEN...From midnight tonight to 7 PM PST Monday. * IMPACTS...Motorists should plan for winter driving conditions Monday into Monday evening. Over a foot of new snow will be likely for Stevens Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WAZ041-043-044-041330- /O.NEW.KOTX.WW.Y.0002.210104T1000Z-210104T2000Z/ Wenatchee Area-Okanogan Valley-Waterville Plateau- Including the following locations Number 1 Canyon, Number 2 Canyon, Nespelem, Disautel Pass, Waterville, Mansfield, and Badger Mountain Road 311 PM PST Sun Jan 3 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 2 AM TO NOON PST MONDAY... * WHAT...Snow expected. Total snow accumulations of up to 3 inches. * WHERE...Number 1 Canyon, Number 2 Canyon, Nespelem, Disautel Pass, Waterville, Mansfield, and Badger Mountain Road. * WHEN...From 2 AM to noon PST Monday. * ELEVATION...Accumulations less than an inch are likely for elevations below 2000 feet around Wenatchee, Chelan, and Brewster. Slushy accumulations of an inch or two will be possible around Omak and Oroville below 2000 feet. * IMPACTS...Motorists should plan for winter driving conditions Monday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ001-WAZ037-041330- /O.NEW.KOTX.WW.Y.0002.210104T1200Z-210104T2000Z/ Northern Panhandle-Northeast Mountains- Including the following locations Priest River, Eastport, Schweitzer Mountain Road, Newport, Springdale-Hunters Road, Orin-Rice Road, and Flowery Trail Road 311 PM PST Sun Jan 3 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO NOON PST MONDAY ABOVE 2000 FEET... * WHAT...Snow expected above 2000 feet. Total snow accumulations of up to 3 inches valleys. Accumulations of 6 to 12 inches mountains. * WHERE...Priest River, Eastport, Schweitzer Mountain Road, Newport, Springdale-Hunters Road, Orin-Rice Road, and Flowery Trail Road. * WHEN...From 4 AM to noon PST Monday. * IMPACTS...Motorists should plan for winter driving conditions Monday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
2 follow-up statements
964 WWUS46 KOTX 041313 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 513 AM PST Mon Jan 4 2021 ...MORE HEAVY SNOW FOR THE MOUNTAINS...THE METHOW VALLEY...AND THE OKANOGAN HIGHLANDS TODAY... WAZ042-042115- /O.CON.KOTX.WS.W.0002.000000T0000Z-210105T0300Z/ East Slopes Northern Cascades- Including the following locations Leavenworth, Mazama, Twisp, Winthrop, Stehekin, Conconully, Blewett Pass, Loup Loup Pass, Stevens Pass, Plain, and Holden Village 513 AM PST Mon Jan 4 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...Heavy snow. Additional snow accumulations of 4 to 7 inches in the valleys. Accumulations of 7 to 13 inches in the mountains. * WHERE...Leavenworth, Mazama, Twisp, Winthrop, Stehekin, Conconully, Blewett Pass, Loup Loup Pass, Stevens Pass, Plain, and Holden Village. * WHEN...Until 7 PM PST this evening. * IMPACTS...Motorists should expect winter driving conditions Today. Over a foot of new snow will be likely for Stevens Pass into this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WAZ038-042115- /O.CON.KOTX.WS.W.0002.000000T0000Z-210105T0300Z/ Okanogan Highlands- Including the following locations Republic, Wauconda, Chesaw Road, Highway 20 Wauconda Summit, Boulder Creek Road, and Sherman Pass 513 AM PST Mon Jan 4 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...Heavy snow. Total snow accumulations of 3 to 6 inches valleys above 2500 feet. Mountain accumulations of 6 to 10 inches. * WHERE...Republic, Wauconda, Chesaw Road, Highway 20 Wauconda Summit, Boulder Creek Road, and Sherman Pass. * WHEN...Until 7 PM PST this evening. * IMPACTS...Motorists should expect winter driving conditions Today. * ADDITIONAL DETAILS...Snow will likely change to rain over southern portions of Ferry County from late morning through the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WAZ041-043-044-042000- /O.CON.KOTX.WW.Y.0002.000000T0000Z-210104T2000Z/ Wenatchee Area-Okanogan Valley-Waterville Plateau- Including the following locations Number 1 Canyon, Number 2 Canyon, Nespelem, Disautel Pass, Waterville, Mansfield, and Badger Mountain Road 513 AM PST Mon Jan 4 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WHAT...Snow. Additional snow accumulations of 1 to 4 inches. * WHERE...Number 1 Canyon, Number 2 Canyon, Nespelem, Disautel Pass, Waterville, Mansfield, and Badger Mountain Road. * WHEN...Until noon PST today. * ELEVATION...Accumulations less than an inch are likely for elevations below 2000 feet around Wenatchee, Chelan, and Brewster. Slushy accumulations of an inch or two will be possible around Omak and Oroville below 2000 feet. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ001-WAZ037-042000- /O.CON.KOTX.WW.Y.0002.000000T0000Z-210104T2000Z/ Northern Panhandle-Northeast Mountains- Including the following locations Priest River, Eastport, Schweitzer Mountain Road, Newport, Springdale-Hunters Road, Orin-Rice Road, and Flowery Trail Road 513 AM PST Mon Jan 4 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY ABOVE 2000 FEET... * WHAT...Snow above 2000 feet. Total snow accumulations of up to 3 inches valleys. Accumulations of 6 to 12 inches in the mountains. * WHERE...Priest River, Eastport, Schweitzer Mountain Road, Newport, Springdale-Hunters Road, Orin-Rice Road, and Flowery Trail Road. * WHEN...Until noon PST today. * IMPACTS...Plan on slippery road conditions. Winter driving conditions expected for travel above 3000 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
402 WWUS46 KOTX 042005 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 1205 PM PST Mon Jan 4 2021 WAZ041-043-044-042115- /O.EXP.KOTX.WW.Y.0002.000000T0000Z-210104T2000Z/ Wenatchee Area-Okanogan Valley-Waterville Plateau- Including the following locations Number 1 Canyon, Number 2 Canyon, Nespelem, Disautel Pass, Waterville, Mansfield, and Badger Mountain Road 1205 PM PST Mon Jan 4 2021 ...WINTER WEATHER ADVISORY WILL EXPIRE AT NOON PST TODAY... Additional lowland accumulations will be an inch or less around Omak, Brewster, Chelan, and Wenatchee this afternoon as temperatures climb into the mid 30s. $$ IDZ001-WAZ037-042115- /O.EXP.KOTX.WW.Y.0002.000000T0000Z-210104T2000Z/ Northern Panhandle-Northeast Mountains- Including the following locations Priest River, Eastport, Schweitzer Mountain Road, Newport, Springdale-Hunters Road, Orin-Rice Road, and Flowery Trail Road 1205 PM PST Mon Jan 4 2021 ...WINTER WEATHER ADVISORY WILL EXPIRE AT NOON PST TODAY ABOVE 2000 FEET... Precipitation this afternoon into early this evening will fall in the form of rain or a rain-snow mix below 3000 feet around Colville, Northport, Metaline Falls, Bonners Ferry and Sandpoint with little additional accumulation. For nearby mountains with elevations above 3500 feet, an additional 5 to 10 inches of accumulation is likely this afternoon into early this evening. $$ WAZ042-050015- /O.CON.KOTX.WS.W.0002.000000T0000Z-210105T0300Z/ East Slopes Northern Cascades- Including the following locations Leavenworth, Mazama, Twisp, Winthrop, Stehekin, Conconully, Blewett Pass, Loup Loup Pass, Stevens Pass, Plain, and Holden Village 1205 PM PST Mon Jan 4 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...Heavy snow. From noon to 7 PM, additional snow accumulations of 2 to 4 inches in the valleys. Accumulations of 5 to 10 inches in the mountains. * WHERE...Mazama, Twisp, Winthrop, Stehekin, Conconully, Blewett Pass, Loup Loup Pass, Stevens Pass, and Holden Village. * WHEN...Until 7 PM PST this evening. * IMPACTS...Motorists should expect winter driving conditions Today. Over a foot of new snow will be likely for Stevens Pass into this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WAZ038-050015- /O.CON.KOTX.WS.W.0002.000000T0000Z-210105T0300Z/ Okanogan Highlands- Including the following locations Republic, Wauconda, Chesaw Road, Highway 20 Wauconda Summit, Boulder Creek Road, and Sherman Pass 1205 PM PST Mon Jan 4 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...Heavy snow. Total snow accumulations of 3 to 6 inches valleys above 2500 feet. Mountain accumulations of 6 to 10 inches. * WHERE...Republic, Wauconda, Chesaw Road, Highway 20 Wauconda Summit, Boulder Creek Road, and Sherman Pass. * WHEN...Until 7 PM PST this evening. * IMPACTS...Motorists should expect winter driving conditions Today. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this winter weather advisory went out at Jan 3, 2:48 PM PST, 23 minutes earlier.
Area forecast discussion, Jan 3, 2:48 PM PST, 23 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
248 PM PST Sun Jan 3 2021
.SYNOPSIS...
Our next round of rain and snow will arrive prior to sunrise
tomorrow. Heavy wet snow will fall in the mountains, the Methow
Valley and portions of the Okanogan Highlands. Another system on
Wednesday will bring the potential for more rain and snow. A less
active weather pattern is expected Thursday into next weekend.
&&
.DISCUSSION...
...HEAVY SNOW TONIGHT INTO MONDAY FOR THE CASCADES, THE METHOW
VALLEY, AND PORTIONS OF THE OKANOGAN HIGHLANDS...
Tonight into Monday: Our next moist frontal system will spread
precipitation across the Pacific Northwest overnight into Monday.
Mild temperatures this afternoon are not good news for snow
lovers. Readings as of 2 PM across the Columbia Basin Palouse,
Spokane area, and Okanogan Valley are in the 40s to low 50s. We
will experience some cooling this evening before thick overcast
spreads over the region, but for Pullman, Spokane, Ritzville and
the majority of the Columbia Basin precipitation will fall in the
form of rain tonight into Monday. The valleys of far north Idaho,
northeast Washington, and north central Washington are more
tricky.
Expected Snow Amounts:
* Methow Valley, Upper Wenatchee Valley, Lake Chelan: With 2 PM
temperatures in the mid 30s, places like Mazama, Winthrop, and
Twisp are the lowland communities in Washington state with the
best chance of remaining all snow through Monday afternoon. It
looks like 6 to 8 inches are a good bet with the heaviest snow
falling between 3 AM and noon. Similar values will be possible
for Plain, Lake Wenatchee, and upper portions of Lake Chelan,
but a change to rain will be more possible for these lowland
locations.
* Okanogan Highlands: Republic and other communities above 2500
feet on the Okanogan Highlands will have a good shot of 4 to 6
inches by early afternoon Monday. A change to rain will be
possible as warmer air surges into Ferry and eastern Okanogan
counties late in the morning and early in the afternoon.
* Valleys of northeast Washington and far north Idaho: Snow during
the early morning hours will likely transition to rain by mid to
late morning in Deer Park, Colville, Sandpoint, and Bonners
Ferry. Confidence predicting accumulations for these areas is
low and elevation may play a big role on how much sticks before
changing to rain. Most lowland spots should get less than 2
inches, but a few spots near the Canadian border around Priest
Lake and Metaline Falls could get 4 inches or more.
Monday Night: Precipitation will exit eastern Washington early in
the evening as low pressure deepens over southern Alberta and
western Montana. The Palouse, Pomeroy area, and possibly the West
Plains will experience wind gusts of 30 to 40 mph during the
evening. Rain and mountain snow showers will linger over the Idaho
Panhandle into Tuesday morning adding to the mountain snow pack.
Despite clearing skies behind our departing frontal system,
overnight temperatures will be relatively mild for this time of
year. Readings in the upper 20s and lower 30s are more typical of
afternoon highs than the lows we expect for Tuesday morning.
/GKoch
Tuesday and Wednesday: A short-lived break from precipitation is
in store Tuesday, though the ID Panhandle may see residual showers
in the morning and the Cascade crest probably won't see much of a
break between systems. The next system begins to bring increased
chances of snow to the Cascade crest as early as Tuesday morning.
Overnight into Wednesday, chances of precipitation increase for
the rest of the Inland NW. It will be a wet Wednesday, but not
nearly as wet as the Monday system. The Cascade Crest including
Stevens Pass are likely to receive another dump of snow. A decent
spread in model temperature forecasts makes for a difficult
precipitation type forecast, but we're currently leaning towards
mostly snow in higher terrain, eastern slopes, and northern
valleys...Mostly rain in the lowlands of the southern thirds of WA
and ID Panhandle...And roughly the middle thirds of WA and ID
Panhandle lowlands could see both rain and snow with transition
timing remaining a big question. The trailing cold front and
upper level trough should end most of the potential for
precipitation Wednesday night, though there are a few model
solutions that keep light precipitation lingering even in some
lowland spots on Thursday.
Thursday: Thursday looks to have the best chance of providing a
break from precip as a shortwave ridge builds over the region.
However, precipitation chances may return Friday.
Friday through Sunday: A couple of weak impulses might bring a
couple more rounds of precipitation, but confidence (and moisture
availability) is low. The Cascade crest and ID Panhandle
mountains would be most likely to receive precipitation...probably
snow if anything at all.
Temperatures through this period will generally remain at or
slightly warmer than normal for this time of year with highs in
the mid 30s to mid 40s and lows in the 20s to mid 30s. RC
&&
.HYDROLOGY...
We will be watching Paradise Creek closely through the night into
Tuesday. This flashy stream that flow through Moscow ID climbed
near Action Stage this morning following our overnight rains.
Levels are coming down this afternoon, but the addition of another
half inch of rain Monday morning could be problematic.
Fortunately, a good deal of our lowland snow on the Palouse has
already melted so contributions from melting snow will be
minimized, but the soil in this small basin is saturated and/or
frozen heightening the potential for runoff. /GKoch
&&
.AVIATION...
18Z TAFS: A good deal of sunshine will occur this afternoon across
the Inland Northwest. There may be a few showers in the afternoon
around Spokane, Pullman, and Coeur d'Alene with the passing of the
cool upper trough, but precipitation will be fleeting with
ceilings at or above 6000 feet. Our next moist frontal system will
spread rain into Wenatchee and Moses Lake in the 07-09z time
frame according to the majority of the HREF members and between
09-11z for Lewiston, Pullman, Spokane and Coeur d'Alene.
Precipitation will fall in the form of heavy wet snow in the
Methow Valley where upwards of 10 inches is expected by Monday
afternoon. Airports in the valleys north of Spokane, like
Colville, Sandpoint, and Bonners Ferry will likely experience snow
early Monday morning before changing to rain with up to a couple
inches of wet accumulation. /GKoch
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 34 41 30 40 28 37 / 60 100 60 0 30 50
Coeur d'Alene 34 41 32 39 26 36 / 20 100 70 0 20 40
Pullman 36 44 32 40 30 39 / 50 100 70 0 20 50
Lewiston 39 48 36 48 35 45 / 20 80 60 0 10 40
Colville 32 34 27 38 25 36 / 50 100 60 0 40 50
Sandpoint 33 35 32 37 25 35 / 30 100 90 10 30 60
Kellogg 33 39 32 37 27 36 / 20 100 90 20 20 50
Moses Lake 36 48 30 44 34 43 / 100 100 10 0 30 40
Wenatchee 34 42 30 39 28 37 / 100 100 10 10 60 60
Omak 32 38 27 37 26 35 / 100 100 10 0 50 50
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Weather Advisory from 4 AM to noon PST Monday above 2000
feet for Northern Panhandle.
WA...Winter Weather Advisory from 4 AM to noon PST Monday above 2000
feet for Northeast Mountains.
Winter Weather Advisory from 2 AM to noon PST Monday above 1500
feet for Okanogan Valley-Waterville Plateau-Wenatchee Area.
Winter Storm Warning from 2 AM to 7 PM PST Monday for Okanogan
Highlands.
Winter Storm Warning from midnight tonight to 7 PM PST Monday
for East Slopes Northern Cascades.
&&Hazardous weather outlook, Jan 3, 6:30 AM PST, 8 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 630 AM PST Sun Jan 3 2021 IDZ002-003-026-027-WAZ032>036-041430- Coeur d'Alene Area-Idaho Palouse-Lewiston Area- Lewis and Southern Nez Perce Counties- Lower Garfield and Asotin Counties-Washington Palouse- Moses Lake Area-Upper Columbia Basin-Spokane Area- 630 AM PST Sun Jan 3 2021 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...East Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT Breezy to windy conditions over southeast Washington and the southern to central Idaho Panhandle today. Winds may blow around light weight items not secured. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Another wet weather system will move in on Monday. Additional rainfall and melting snow will keep creeks and small streams elevated. Minor flooding of low lying areas will be possible. In addition, lowland snow will be possible on Wednesday with the arrival of a colder weather system. IDZ001-WAZ031-037-038-041>044-041430- Northern Panhandle-Northeast Blue Mountains-Northeast Mountains- Okanogan Highlands-Wenatchee Area-East Slopes Northern Cascades- Okanogan Valley-Waterville Plateau- 630 AM PST Sun Jan 3 2021 This Hazardous Weather Outlook is for portions of North Idaho... Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Snow will return on Monday across the northern valleys and mountains. Heaviest snow is expected over the east slopes of the northern Cascades over to the Okanogan Highlands Monday morning and afternoon. Widespread moderate snowfall will be possible on Wednesday. IDZ004-041430- Central Panhandle Mountains- 630 AM PST Sun Jan 3 2021 This Hazardous Weather Outlook is for portions of North Idaho. .DAY ONE...TODAY AND TONIGHT A wet front will sag across this morning with heavy snow in the mountains and rain in the valleys. Winter travel is expected over Lookout Pass with heavy snow. Valleys will see moderate to heavy rain with rises to creaks and streams feeding the St Joe River basin and Palouse River basin. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Several rounds of rain and mountain snow are expected into next week. Winter driving conditions are expected over mountain passes with periods of moderate to heavy snow. Valleys will see accumulating snow during the overnight and morning periods.
In the hours before
Local storm report, Jan 3, 11:30 AM PST, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1130 AM PST SUN JAN 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM HEAVY RAIN 6 NW DIAMOND LAKE 48.17N 117.31W
01/03/2021 M1.64 INCH PEND OREILLE WA TRAINED SPOTTER
&&The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 5:45 AM PST | Winter Storm Watch | OTX | Ferry, Okanogan | 9 hr |
| Jan 3, 3:11 PM PST | Winter Storm Warning | OTX | Ferry, Okanogan | 28 hr |
| Jan 3, 3:56 PM PST | Flash Flood Watch | OTX | Whitman | 31 hr |
Nearby
Winter Weather Advisories in Washington, 2021Winter Weather Advisories in Idaho, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.